MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER ANTIMICROBIAL CATHETERS, 270 ML

AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER ANTIMICROBIAL CATHETERS, 270 ML
Model Number PM025-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 13-dec-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown, flow rate: unknown, procedure: abdominoplasty, cathplace: unknown.It was reported that a doctor experienced a catheter break incident after she pulled it out post-op day 3 after an abdominoplasty procedure.The catheter was severed at the 20 cm graduated mark.When it was pulled, it came out with no resistance.Additional information received on 03-dec-2018 stated that the doctor usually sutures the catheter to the skin to keep it from moving.Upon visual inspection of the catheter, it did appear to be stretched.No further information was provided.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The sample was returned broken.The returned catheter was examined and exhibited breakage.The broken part of the catheter was not returned with the sample.The evaluation summary concluded that the catheter was received broken into two pieces.Tensile strength was performed on the mid-body segment and met specifications.The breaking points exhibited whitish dried unknown materials inside the catheter tubing.Although the catheter was confirmed for breaking, the tensile strength on the mid-body segment of the catheter met the specifications.The root cause could not be determined.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 13-feb-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER ANTIMICROBIAL CATHETERS, 270 ML
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8163831
Report Number2026095-2018-00169
Device Sequence Number19399684
Product Code MEB
UDI-Device Identifier30680651449499
UDI-Public30680651449499
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2020
Device Model NumberPM025-A
Device Catalogue Number101371800
Device Lot Number0203010663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer12/27/2018
02/08/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date01/24/2019
02/18/2019
Patient Sequence Number1